New Mexico, 2010Flash Flooding and Hail in New Mexico, July 6, 2010
July 6, 2010 · NWS ABQ · 4 events in 2 counties and zones
A back door cold front delivered even more moisture to eastern New Mexico, resulting in thunderstorms producing heavy rain and high wind gusts, along with penny size hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A back door cold front delivered even more moisture to eastern New Mexico, resulting in thunderstorms producing heavy rain and high wind gusts, along with penny size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 6, 2:02 PM MST, 58 minutes earlier.
Area forecast discussion, Jul 6, 2:02 PM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT TUE JUL 6 2010
.DISCUSSION...
THE MAIN 500 MB HIGH PRESSURE CENTROID WILL REMAIN OVER THE
EASTERN UNITED STATES THROUGH MID WEEK...THEN IT WILL SHIFT TO THE
VICINITY OF LOUISIANA ON FRIDAY AND REMAIN THERE INTO NEXT WEEK.
MEANWHILE...A BACK DOOR COLD FRONT WILL DIVE INTO NM FROM THE
NORTHEAST WEDNESDAY NIGHT AND SHOULD REACH ALL OF THE WAY TO THE
AZ BORDER BY THURSDAY NIGHT...AS A WEAKNESS IN THE H5 RIDGE
ROTATES AROUND THE WESTERN PERIPHERY OF THE HIGH AND MOVES
NORTHWARD ACROSS NM. THIS WILL ADVECT A PERSISTENT FLOW OF SUBTROPICAL
MOISTURE INTO OUR STATE WITH INCREASED SHOWER AND THUNDERSTORM
ACTIVITY WEDNESDAY THROUGH SATURDAY. THE RESULTANT INCREASE IN
CLOUD COVER AND MODEST COOL AIR ADVECTION IN THE LOW LEVELS WILL
ALSO SPELL COOLER TEMPERATURES...BEGINNING IN THE EAST WEDNESDAY
BEFORE SPREADING TO INCLUDE THE WEST ON THURSDAY. THURSDAY AND
FRIDAY AFTERNOON HIGHS MAY CRATER AT 6 TO 12 DEGREES BELOW NORMAL IN
THE EAST...WITH READINGS UP TO 5 DEGREES BELOW NORMAL IN THE WEST.
WORTH NOTING...NAM AND GFS INDICATE AN MCS WILL ROLL EASTWARD OFF THE
SANGRES AND ACROSS NE NM AND PERHAPS SE CO WITH OUTFLOW HELPING TO
DRIVE THE FRONT INTO THE STATE WITH FORCE WEDNESDAY NIGHT. LOOK
FOR GUSTY EAST WINDS BELOW CANYONS OPENING INTO THE RIO GRANDE
VALLEY EACH AFTERNOON AND EVENING THROUGH FRIDAY.
SUNDAY MODELS SUGGEST THE WEATHER PATTERN MAY SHIFT AS A LOBE OF
HIGH PRESSURE REDEVELOPS OVER AZ AND THE MAIN H5 HIGH PRESSURE
CENTROID OVER THE LOWER MISSISSIPPI RIVER VALLEY GETS SQUASHED
SOUTHWARD BY A BROAD UPPER LOW CROSSING THE NORTHERN GREAT PLAINS.
THIS WILL SUBJECT THE FORECAST ARE TO A DRIER NORTHWEST FLOW ALOFT
AND DRIVE ANOTHER BACK DOOR COLD FRONT INTO THE STATE SUNDAY NIGHT
AND MONDAY. ALTHOUGH THE MODELS CURRENTLY PROG THIS FRONT TO BE
SURPRISINGLY DRY...ENOUGH MOISTURE SHOULD REMAIN FOR A CHANCE OF
THUNDERSTORMS DAILY THROUGH THE FIRST PART OF THE COMING WORK
WEEK. WESTERN TEMPERATURES SHOULD ALSO RISE NEAR AND A LITTLE
ABOVE NORMAL AS THE NEW WORK WEEK COMMENCES. HOWEVER...THE BACK
DOOR COOL FRONT IN THE EAST SHOULD HOLD TEMPS CLOSER TO NORMAL.
44
&&
.AVIATION...
THE MAIN THUNDERSTORM ACTIVITY PRODUCING SHORT DURATION MVFR
CONDITIONS AND MTN TOP OBSCD WILL CONTINUE TO AFFECT AREAS ALONG AND
TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE AFTERNOON AND
INTO THE EVENING. DURING THE OVERNIGHT PERIOD...AREAS OF LOW CLOUDS
AND SOME VIS RESTRICTIONS ARE ALSO EXPECTED TO DEVELOP ACROSS THE
EAST. ESPECIALLY AFFECTING AREAS JUST TO THE EAST OF THE CENTRAL
MOUNTAINS WHERE HEAVIER RAIN HAS FALLEN. THE ACTIVE THUNDERSTORM
PATTERN WILL SPREAD FURTHER WEST ON THURSDAY. GUSTY EAST/SOUTHEAST
GAP WINDS ALSO EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT WITH PEAK
VALUES BETWEEN 30 TO 35 KT AFFECTING SAF AND ABQ.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50
&&
.FIRE WEATHER...
CONFIDENCE REMAINS HIGH THAT MOISTURE CURRENTLY LOCKED UP ACROSS THE
EASTERN HALF OF THE FORECAST AREA WILL GRADUALLY SLIDE FURTHER WEST
DURING THE NEXT TWO DAYS. THIS WILL SET THE STAGE FOR HIGHER
HUMIDITY...MORE AFTERNOON CLOUD COVER AND SCATTERED WETTING RAIN
THROUGH THE REST OF THE WORK WEEK AND INTO THE WEEKEND.
IN THE MEANTIME...SCATTERED WETTING RAIN WILL BE FOUND ALONG AND TO
THE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND INTO THE
EVENING. THIS ACTIVITY WILL ENHANCE A PRETTY DECENT GAP WIND TONIGHT
ALONG THE CENTRAL MOUNTAINS AND PUSH MOISTURE FURTHER
WEST...GENERALLY ALONG THE CONTINENTAL DIVIDE EASTWARD TO THE RIO
GRANDE VALLEY. SOME AREAS NEAR THE AZ BORDER HOWEVER...COULD SEE A
SHALLOW DEWPOINT SURGE BY MID MORNING TOMORROW. THE MOISTURE WILL
MAKE ITS DIURNAL SLOSH BACK TO THE EAST DURING THE DAY ON WEDNESDAY
BUT REINFORCING OVERNIGHT PUSHES BOTH WEDNESDAY NIGHT AND THURSDAY
NIGHT WILL PUSH ABUNDANT LOW LEVEL MOISTURE PAST THE ARIZONA STATE
LINE. THIS WILL SET THE STAGE FOR SCATTERED WETTING RAIN BY THE END
OF THE WEEK.
THE MAIN WETTING THUNDERSTORM FOCUS IN THE NEAR TERM WILL BE CENTRAL
AREAS BUT GRADUALLY SHIFT TO THE WESTERN THIRD BY FRIDAY AND
CONTINUING INTO THE WEEKEND AS THE UPPER HIGH...LOCATED JUST TO THE
EAST OF THE STATE...ALLOWS MONSOONAL MOISTURE TO FLOW UP FROM
MEXICO. DURING THIS SAME PERIOD...THE EASTERN PLAINS WOULD BECOME A
BIT MORE STABLE WITH LESS WETTING RAIN CHANCES.
THE EARLIER HALF OF NEXT WEEK STILL LOOKS TO BE A LITTLE UNCERTAIN.
HOWEVER SOME OF THE MODELS ARE PAINTING A RE-SHIFT IN THE UPPER HIGH
POSITION...CENTERING MORE OVER THE WESTERN TIER OF THE US. THIS
WOULD PROVIDE A BRIEF DOWNTURN IN PRECIPITATION CHANCES VERY EARLY
IN THE WEEK AREAWIDE. HOWEVER THIS COULD BE SHORT LIVED BECAUSE THIS
WOULD ESSENTIALLY OPEN UP THE EASTERN HALF OF THE STATE TO BACK DOOR
FRONTAL EFFECTS. THUS ESSENTIALLY PROVIDING AN UPTICK IN
PRECIPITATION CHANCES...FAVORING EAST BY MID WEEK NEXT WEEK.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 56 93 60 91 / 5 5 10 20
DULCE........................... 46 84 50 84 / 0 20 40 30
CUBA............................ 49 84 51 81 / 10 20 30 30
GALLUP.......................... 47 90 51 86 / 5 10 5 20
EL MORRO........................ 47 85 48 81 / 5 20 20 30
GRANTS.......................... 47 87 54 83 / 5 10 20 30
QUEMADO......................... 49 86 52 81 / 5 20 20 30
GLENWOOD........................ 55 92 58 89 / 5 10 20 20
CHAMA........................... 43 81 44 77 / 5 30 40 40
LOS ALAMOS...................... 55 84 52 80 / 10 20 40 30
PECOS........................... 53 81 52 80 / 30 30 40 40
CERRO/QUESTA.................... 48 81 47 75 / 10 40 50 40
RED RIVER....................... 44 71 44 69 / 20 50 50 40
ANGEL FIRE...................... 39 74 43 72 / 30 50 50 40
TAOS............................ 50 82 50 78 / 10 40 40 40
ESPANOLA........................ 56 90 55 85 / 10 20 30 30
SANTA FE........................ 55 83 53 81 / 20 30 40 40
SANTA FE AIRPORT................ 60 85 56 81 / 20 30 30 40
ALBUQUERQUE FOOTHILLS........... 64 87 63 83 / 10 20 20 30
ALBUQUERQUE HEIGHTS............. 67 89 65 84 / 10 20 20 30
ALBUQUERQUE VALLEY.............. 64 90 64 86 / 10 20 20 30
ALBUQUERQUE WEST MESA........... 64 89 64 85 / 10 20 20 30
LOS LUNAS....................... 63 92 64 89 / 10 20 20 30
RIO RANCHO...................... 65 91 64 88 / 10 20 20 30
SOCORRO......................... 64 91 66 87 / 10 10 20 30
SANDIA PARK/CEDAR CREST......... 52 83 52 79 / 10 20 30 30
MORIARTY/ESTANCIA............... 58 84 57 81 / 20 30 30 30
CLINES CORNERS.................. 56 81 54 75 / 30 30 40 40
GRAN QUIVIRA.................... 59 86 58 82 / 10 20 30 30
CARRIZOZO....................... 59 87 60 82 / 10 20 20 30
RUIDOSO......................... 55 75 52 73 / 20 30 20 30
CAPULIN......................... 56 76 53 71 / 30 40 60 40
RATON........................... 56 79 53 73 / 30 40 60 40
LAS VEGAS....................... 53 77 52 72 / 40 40 50 50
CLAYTON......................... 61 84 57 75 / 20 40 70 40
ROY............................. 63 81 59 76 / 30 30 50 30
CONCHAS......................... 63 89 60 85 / 30 30 50 30
SANTA ROSA...................... 63 88 62 83 / 30 30 40 40
TUCUMCARI....................... 64 90 62 83 / 20 30 40 30
CLOVIS.......................... 63 87 63 80 / 20 30 30 40
PORTALES........................ 64 88 62 83 / 20 30 30 40
FORT SUMNER..................... 64 89 64 84 / 20 30 30 40
ROSWELL......................... 65 89 66 85 / 10 20 20 30
PICACHO......................... 60 85 61 82 / 10 20 20 30
ELK............................. 57 80 58 77 / 20 30 30 40
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
44/50
Hazardous weather outlook, Jul 6, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 6 2010
NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT TUE JUL 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
ISOLATED STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...GUSTY
WINDS...DANGEROUS LIGHTNING AND SMALL HAIL MAY DEVELOP EAST OF THE
CENTRAL MOUNTAIN CHAIN THIS AFTERNOON INTO THE EVENING. THE AREA
WITH THE GREATEST POTENTIAL OF STRONGER STORMS WILL BE MAINLY NEAR
AND NORTH OF A LINE FROM TUCUMCARI TO PECOS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER AGAIN IS LOW. BUT A
FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR TO THE EAST OF
THE CENTRAL MOUNTAIN CHAIN. A STORM OR TWO COULD BRIEFLY REACH
SEVERE LIMITS. THE PRIMARY THREATS WILL BE HAIL...STRONG WINDS AND
HEAVY RAINFALL.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AND WEDNESDAY AFTERNOON AND
EVENING IN NORTHEAST NEW MEXICO FOR SEVERE WEATHER REPORTS.
43
In the hours before
Special weather statement, Jul 6, 1:05 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT TUE JUL 6 2010
NMZ512-515-523-529-062030-
CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST
HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
205 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL COUNTY THROUGH
230 PM MDT...
AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIBERA...OR ABOUT 21 MILES SOUTHWEST OF LAS
VEGAS...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM
INCLUDE...RIBERA...TECOLOTE...SENA...CHAPELLE...OJITOS FRIOS...SAN
JOSE... AND SAN PABLO.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3558 10530 3532 10518 3526 10563 3544 10569
TIME...MOT...LOC 2005Z 256DEG 12KT 3539 10546
34
Special weather statement, Jul 6, 1:28 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT TUE JUL 6 2010
NMZ536-538-062100-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
228 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES AND WESTERN
ROOSEVELT COUNTIES THROUGH 300 PM MDT...
AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF KENNA...OR ABOUT 43 MILES
SOUTHWEST OF PORTALES. THIS STORM WAS DRIFTING TOWARD THE NORTH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...KENNA AND ELIDA AS WELL AS
ALONG HIGHWAY 70.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3408 10411 3406 10357 3360 10366 3365 10409
TIME...MOT...LOC 2027Z 180DEG 0KT 3373 10385
34
Special weather statement, Jul 6, 2:05 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT TUE JUL 6 2010
NMZ535-536-062130-
CURRY COUNTY-ROOSEVELT COUNTY-
305 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY AND NORTHERN
ROOSEVELT COUNTIES THROUGH 330 PM MDT...
AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT VRAIN...OR ABOUT 15 MILES NORTHWEST OF
PORTALES...MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAINT VRAIN...CANNON AFB...
MELROSE...RANCHVALE AND PORTAIR.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3461 10369 3469 10323 3425 10332 3420 10370
TIME...MOT...LOC 2105Z 192DEG 4KT 3437 10347
34
Special weather statement, Jul 6, 2:32 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT TUE JUL 6 2010
NMZ529-532-062200-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
332 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH
400 PM MDT...
AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF DILIA...OR ABOUT 19 MILES
SOUTHEAST OF LAS VEGAS...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN AUGUSTIN AND LOS MONTOYAS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3546 10527 3555 10497 3532 10493 3525 10513
TIME...MOT...LOC 2132Z 157DEG 5KT 3536 10507
34
Special weather statement, Jul 6, 2:36 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT TUE JUL 6 2010
NMZ535-536-062200-
CURRY COUNTY-ROOSEVELT COUNTY-
336 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CURRY AND NORTHERN
ROOSEVELT COUNTIES THROUGH 400 PM MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF SAINT VRAIN...OR ABOUT 15 MILES
NORTHWEST OF PORTALES...MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAINT VRAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3452 10361 3447 10334 3423 10344 3428 10365
TIME...MOT...LOC 2136Z 194DEG 5KT 3434 10352
34
Special weather statement, Jul 6, 2:58 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT TUE JUL 6 2010
NMZ529-532-533-062230-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
358 PM MDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL AND EXTREME
NORTHWESTERN GUADALUPE COUNTIES THROUGH 430 PM MDT...
AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF DILIA...OR ABOUT 21 MILES
SOUTHEAST OF LAS VEGAS. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...LOS MONTOYAS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3543 10522 3548 10495 3526 10489 3521 10515
TIME...MOT...LOC 2159Z 168DEG 2KT 3533 10505
34
Event by event
2 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Flash Flood, Curry
- When
- July 6, 3:00 PM MST to 5:30 PM MST
- Where
- Curry County, 1.21 mi W of Clovis to 1.2 mi W of Clovis
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 34.413, -103.221
Due to flooding from Chavez Lake, 14th Street was closed between N. Edwards and N. Hull streets.
Thunderstorm Wind, Curry
- When
- July 6, 3:35 PM MST
- Where
- Curry County, (Cvn)clovis Muni Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.430, -103.080
Hail, Roosevelt
- When
- July 6, 5:25 PM MST
- Where
- Roosevelt County, 2 mi SW of Portales
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.160, -103.355
Hail ranged from peas to nickels.
Flash Flood, Roosevelt
- When
- July 6, 6:13 PM MST to 7:45 PM MST
- Where
- Roosevelt County, 1.59 mi WSW of Portales to 0.72 mi WSW of Portales
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.169, -103.355
There was 18 inches of standing water on 18th St. in the southern portion of Portales.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Oklahoma, July 6, 20101 death · 6 injured · 56 kt wind · 2 events
- Flash Flood and Coastal Flood in Louisiana, July 6 to 8, 2010$500,000 · 3 events
- Damaging Winds in Texas, July 6, 20105 injured · $60,000 · 61 kt wind · 2 events
- Tornado and Flash Flooding in Nebraska, July 6 to 7, 2010$105,000 · EF0 · 14 events
- Tornadoes and Hail in South Dakota, July 6 to 7, 2010$35,000 · EF0 · 27 events
- Flash Flooding and Damaging Winds in Oklahoma, July 6, 2010$60,000 · 56 kt wind · 10 events
- Flash Flooding and Damaging Wind in Arkansas, July 6 to 9, 2010$42,000 · 56 kt wind · 3 events
- Hail in Colorado, July 6, 20101.75 in hail · 25 events
- Damaging Winds in Puerto Rico, July 6, 2010$28,000 · 3 events
- Excessive Heat and Heat in Massachusetts, July 6 to 7, 201020 events
- Heat in New York, July 6 to 8, 201019 events
- Wildfire in Pennsylvania, July 6 to 8, 20102 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241753, 229864, 229865, 229863.